MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 24/26 FR

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 24/26 FR
Model Number 27040GP1-S
Medical Device Problem Codes Break (1069); Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was in for transurethral bladder tumor resection.In the commission of the planned procedure on (b)(6) 2025, a resectoscope loop electrode became caught by the edge of the resectoscope cannula, causing the looped wire to come apart.The resectoscope was withdrawn, the loop electrode fragment was retrieved in its entirety.The pieces of the loop electrode were examined by the circulating rn's, surgical tech and the surgeon and all agreed that the electrode was removed from the patient completely.The surgeon completed a review of the bladder cystoscopically and found no retained pieces.All related equipment (the resectoscope, the iglesias working element and the resectoscope electrode) were reviewed preoperatively with no defects noted preoperatively.Resectoscopic electrode accidently pulled apart upon removal from the resectoscopic cannula, all pieces removed.Patient examined immediately after retrieval of the broken electrode by surgeon using videoscopic cystoscope and no injury was found.The electrode was replaced, and the procedure was completed without further incident.
 
Additional Manufacturer Narrative
The device in question is not expected to be returned.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction in section d1 brand name and d2 common device name.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information: the device was not sent to the manufacturer for inspection.A technical inspection by the manufacturer could not be carried out and therefore the fault description "looped wire came appart" provided by the customer could not be confirmed.The description suggests that the sling bent during use.This can happen, for example, when tensile/compressive forces act on the sling without it being in operation.The forces generated in this process can cause the sling wire to break.It is not possible to determine from the description whether only the cutting edge has broken or whether the entire wire has detached from the deformation.Based on the available information, the error description, and similar complaints, user error can therefore be concluded.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR, 24/26 FR
Common Device Name
CUTTING LOOP, BIPOLAR, 24/26 FR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21318168
Report Number9610617-2025-00122
Device Sequence Number18174971
Product Code FAS
UDI-Device Identifier04048551393482
UDI-Public04048551393482
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP1-S
Device Catalogue Number27040GP1-S
Device Lot Number37CD5843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer02/21/2025
02/06/2026
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/21/2025
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown